Alert archive / Florida / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Melbourne, FL

January 25, 20076 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 25, 2007, 1:30 PM EST for 6 counties in Florida. It took effect at Jan 26, 2007, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2007, 1:30 PM EST (18:30 UTC)
In effect from
Jan 26, 2007, 12:00 AM EST
Expired
Jan 26, 2007, 8:00 AM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
648 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 251830
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
130 PM EST THU JAN 25 2007

...MUCH COLDER AIR WILL SPREAD INTO CENTRAL FLORIDA TONIGHT...

FLZ041-044>047-053-058-141-144-147-260230-
/O.NEW.KMLB.WC.Y.0001.070126T0500Z-070126T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE
130 PM EST THU JAN 25 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
FRIDAY. 

COLD AIR SPREADING DOWN THE FLORIDA PENINSULA COMBINED WITH
NORTHWEST WINDS AROUND 10 MPH WILL CREATE UNSEASONABLY COLD WIND
CHILL READINGS ACROSS MUCH OF EAST CENTRAL FLORIDA AFTER MIDNIGHT
THURSDAY. LOWEST WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 30
DEGREES IN NORTH LAKE AND INLAND VOLUSIA COUNTIES TO THE LOWER 30S
EVERYWHERE ELSE EXCEPT INDIAN RIVER...SAINT LUCIE AND MARTIN
COUNTIES WHERE WIND CHILLS ARE FORECAST TO BE IN THE LOWER 40S.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIMMER
1 follow-up statement
000 
WWUS42 KMLB 260410
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1110 PM EST THU JAN 25 2007

...MUCH COLDER AIR WILL SPREAD INTO CENTRAL FLORIDA OVERNIGHT...

FLZ041-044>047-053-058-141-144-147-261230-
/O.CON.KMLB.WC.Y.0001.070126T0500Z-070126T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
OKEECHOBEE...DAYTONA BEACH...CLERMONT...TITUSVILLE
1110 PM EST THU JAN 25 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

COLD AIR SPREADING DOWN THE FLORIDA PENINSULA COMBINED WITH
NORTHWEST WINDS AROUND 10 MPH WILL CREATE UNSEASONABLY COLD WIND
CHILL READINGS ACROSS MUCH OF EAST CENTRAL FLORIDA AFTER MIDNIGHT.
LOWEST WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 30 DEGREES
IN NORTH LAKE AND INLAND VOLUSIA COUNTIES TO THE LOWER 30S
EVERYWHERE ELSE EXCEPT INDIAN RIVER...SAINT LUCIE AND MARTIN
COUNTIES WHERE WIND CHILLS ARE FORECAST TO BE IN THE LOWER 40S.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

TES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 9:50 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 25, 9:50 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
950 AM EST THU JAN 25 2007

.UPDATE DISCUSSION...

...CLOUDY/COOL THIS AFTN WITH RAIN TAPERING OFF...
...COLD TONIGHT WITH A WIND CHILL...

STATEWIDE 88D MOSAIC SHOWS THE RAIN STARTING TO CLEAR LAKE COUNTY
AND THE AREA WEST OF INTERSTATE 4 IN THE NEXT HOUR. AREAS OF
MODERATE RAIN WERE MOVING ACROSS EASTER ORANGE AND NORTHERN OSCEOLA
COUNTIES. WIDESPREAD LIGHT RAIN HAS OCCURRING OVER THE REST OF THE
CWA SOUTH OF INTERSTATE 4. TAMPA RADAR NOT DETECTING VERY MUCH
PRECIP APPROACHING THE FLORIDA WEST COAST SUGGESTING THAT THIS RAIN
EVENT WILL BE WINDING DOWN WEST TO EAST DURING THE AFTERNOON WITH NO
SIG WEATHER BY THE EVENING. CURRENT GRIDS LOOK ON TRACK EXCEPT FOR
THE SOUTHERN COUNTIES/MARTIN WHERE THE RAIN MAY LINGER FOR AN HOUR
OR TWO LONGER THAN PLANNED DUE TO THE LARGE SWATH OF MODERATE TO
HEAVY RAIN MOVING ACROSS SOUTHERN FLORIDA. WILL LOOK AT LOWERING
TODAYS MAX TEMPS A FEW DEGREES DUE TO CLOUD COVER...NORTHERLY WINDS
AND RAIN PRODUCING NON-EXISTENT WARMUP SO FAR. IN FACT SOME
LOCATIONS ARE SEEING THEIR LOWS FOR THE DAY AT THE CURRENT TIME. BUT
ONCE RAIN ENDS AND CLOUD BASES LIFT A BIT...TEMPS WILL CLIMB INTO
THE 50S ACROSS THE NORTH HALF.

TONIGHT...CONSIDERING A WIND CHILL ADVISORY FOR NORTH HALF EARLY FRI
GIVEN NW WINDS 10-15 MPH AND TEMPS 35-40F. FREEZING TEMPS NOT
EXPECTED AT THIS TIME. WILL REASSESS WITH 12Z MODEL GUIDANCE SUITE.

&&

.AVIATION...AS THE PRECIP CLEARS AN AREA EXPECT CONDITIONS TO
QUICKLY IMPROVE TO VFR AND WINDS SHIFT TO THE NORTHWEST/NORTH AND
INCREASE. IFR/MVFR CONDITIONS MAY LINGER UNTIL 00Z OVER SOUTHERN
AREAS THEN BECOME VFR.

&&

.MARINE...NEARSHORE BUOYS RECORDING 3 FEET AT 4NM EAST OF PORT
CANAVERAL...4 FEET AT 6NM NORTHEAST FORT PIERCE INLET AND 7 FEET AT
BUOY 009/20 NM EAST OF PORT CANAVERAL. WINDS WERE NW 25 TO 30 KNOTS
IN RAIN AT BUOY 009. THE WIND SPEED GRAPH PROVIDED BY NDBC SHOWS
THAT THE WINDS AT BUOY 009 HAVE BEEN INCREASING SINCE 09Z/4 AM. WILL
UPDATE THE AFTERNOON GRIDS TO REFLECT THE STRONGER WINDS ASSOCIATED
WITH THE NORTHWEST WIND SURGE AND WORD THE SEAS PORTION TO SHOW THE
SHARPLY INCREASE IN SEA HEIGHTS BEYOND THE LEE OF THE MAINLAND.

&&

.FIRE WEATHER...PREVIOUS DISCUSSION...A MUCH DRIER AND COOLER AIR
MASS WILL SLIDE DOWN THE PENINSULA FRI WITH DURATIONS OF LOW RHS
35% OR BELOW POSSIBLE FOR AT LEAST A FEW HOURS ACROSS PORTIONS OF
ORANGE...LAKE...SEMINOLE AND INLAND VOLUSIA COUNTIES. HAVE LEFT OUT
COASTAL VOLUSIA AS IT APPEARS NE WINDS IN THE AFTN MAY KEEP RHS
ABOVE CRITICAL THRESHOLDS. ELSEWHERE...EXPECT RHS TO FALL INTO THE
UPPER 30S/40S BRIEFLY DURING THE DAY. PORTIONS OF LOW DURATION RHS
MAY OCCUR ACROSS PORTIONS OF ECFL AGAIN MON-WED AS A MUCH DRIER AIR
MASS WILL REMAIN IN PLACE FOR A FEW DAYS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
     LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 60
     NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM FRIDAY TO 7
     AM EST SATURDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
     JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....KELLY
Hazardous weather outlook, Jan 25, 6:03 AM EST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
603 AM EST THU JAN 25 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
252200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
603 AM EST THU JAN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
STRONG NORTHERLY WINDS BEHIND A DEPARTING AREA OF LOW PRESSURE
WILL USHER IN THE COLDEST AIR FELT ACROSS EAST CENTRAL FLORIDA
SINCE NOVEMBER. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE
MID 30S ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES TO THE LOWER
AND MIDDLE 40S ALONG THE SOUTHERN TREASURE COAST. THE COMBINATION
OF COLD TEMPERATURES AND WINDS NEAR 10 MPH OVERNIGHT WILL RESULT
IN WIND CHILL TEMPERATURES RANGING FROM NEAR 30 DEGREES ACROSS THE
NORTH TO THE UPPER 30S NEAR LAKE OKEECHOBEE AROUND SUNRISE FRIDAY.

IF YOU PLAN ON BEING ON OUTDOORS EARLY FRIDAY MORNING...BE SURE TO
DRESS WARMLY IN LAYERS OF CLOTHING...AND INCLUDE A HAT AND GLOVES.

...WIND AND SEA IMPACT...
STRONG NORTH WINDS OF 20 TO 25 KNOTS WILL SURGE SOUTHWARD ACROSS
THE ATLANTIC FROM LATE AFTERNOON INTO EARLY FRIDAY MORNING. SEAS
WILL BUILD AS HIGH AS 8 OR 9 FEET WELL OFFSHORE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE AN ELEVATED FIRE DANGER ACROSS THE INTERIOR FROM
ORANGE COUNTY NORTHWARD FRIDAY AFTERNOON DUE TO ANTICIPATED LOW
RELATIVE HUMIDITY VALUES.

ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO CROSS FLORIDA SATURDAY
NIGHT...WITH STRONG NORTHERLY WINDS EXPECTED ACROSS FLORIDA ONCE
AGAIN IN ITS WAKE SUNDAY INTO MONDAY. THIS WILL INCREASE THE THREAT
FOR COLD...FIRE AND MARINE WEATHER HAZARDS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 4:05 AM ESTFire Weather WatchMLBLake, Orange, Seminole, Volusia25 hr

Nearby

Wind Chill Advisories in Florida, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.